NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 18, 3:56 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 18, 3:56 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 PM EDT MON JUL 18 2011
.SYNOPSIS...
A FRONTAL BOUNDARY EXTENDED FROM SOUTHERN QUEBEC TO NORTHERN
WISCONSIN THIS AFTERNOON. THE BOUNDARY WILL SINK TO THE SOUTH AND
IT IS EXPECTED TO REACH EASTERN PENNSYLVANIA AND NEW JERSEY ON
TUESDAY. THE FRONT IS FORECAST TO STALL BEFORE DRIFTING BACK TO
THE NORTH ON WEDNESDAY AND THURSDAY. ANOTHER SEGMENT OF THE FRONT
MAY DROP INTO OUR REGION ON SATURDAY BEFORE RETURNING TO THE
NORTH.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS THAT DROPPED
THROUGH NEW YORK STATE THIS MORNING ALL BUT DISSIPATED BEFORE
ARRIVING IN OUR NORTHERN COUNTIES. OUR FOCUS NOW TURNS TO THE
WEST.
A DEVELOPING THUNDERSTORM COMPLEX IN WESTERN PENNSYLVANIA AT MID
AFTERNOON WAS DRIFTING TO THE SOUTHEAST. BASED ON ITS FORWARD
SPEED, IT IS NOT EXPECTED TO REACH THE WESTERN PART OF OUR
FORECAST AREA BEFORE 600 PM. WITH A NORTHWEST UPPER LEVEL JET
PUSHING DOWN INTO THE NORTHEASTERN STATES THIS EVENING, THERE
REMAINS THE POTENTIAL OF SOME STRONG WIND GUSTS WITH THE
THUNDERSTORMS. THE STORM PREDICTION CENTER HAS ALL BUT OUR
SOUTHERN COUNTIES UNDER THEIR SLIGHT RISK FOR SEVERE WEATHER
DESIGNATION. AS A RESULT, WE HAVE MAINTAINED THE ENHANCED
THUNDERSTORM WORDING FOR OUR NORTHERN AND CENTRAL COUNTIES. THE
FIVE PM UPDATE WAS MAINLY FOR ADJUSTMENT OF POPS IN THE WESTERN
PART OF OUR CWA FOR THE TSRA CLUSTER OVER CENTRAL PA.
THE THUNDERSTORMS SHOULD SLOWLY WORK THEIR WAY THROUGH OUR
FORECAST AREA DURING THE NIGHT. IT SEEM POSSIBLE THAT SCATTERED
SHOWERS AND THUNDERSTORMS WILL LINGER IN OUR SOUTHERN COUNTIES
UNTIL AT LEAST DAYBREAK. HOWEVER, THE INTENSITY OF THE STORMS
SHOULD LESSEN AFTER MIDNIGHT.
WITH THE CLOUD COVER AND AREAS OF PRECIPITATION, TEMPERATURES ARE
FORECAST TO DROP ONLY INTO THE UPPER 60S TO MID 70S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
WITH THE FRONTAL BOUNDARY FROM THE NORTH PUSHING INTO OUR REGION
ON TUESDAY, WE ARE ANTICIPATING SCATTERED TO ISOLATED CONVECTION
AT THAT TIME. A FEW SHOWERS AND THUNDERSTORMS MAY LINGER INTO
TUESDAY EVENING.
THE EXTENSIVE MID AND UPPER LEVEL RIDGE OVER THE MIDDLE PART OF
THE COUNTRY THIS AFTERNOON WILL BUILD EASTWARD ON WEDNESDAY AND
THURSDAY. THE FRONTAL BOUNDARY WILL PUSH TO OUR NORTH. AS THE
RIDGE EXPANDS TOWARD OUR REGION, WE SHOULD SEE LITTLE OR NO
PRECIPITATION FROM LATE TUESDAY NIGHT THROUGH THURSDAY.
THE HEAT AND HUMIDITY WILL BE ON THE INCREASE. BY THE END OF THE
DAY ON THURSDAY, 850 HPA TEMPERATURES SHOULD BE IN THE +22C TO
+24C RANGE OVER OUR REGION. AS A RESULT, WE ARE FORECASTING
AFTERNOON TEMPERATURES IN THE UPPER 90S FOR MUCH OF OUR AREA ON
THURSDAY WITH HEAT INDEX VALUES UP AROUND 105.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
DANGEROUS HEAT REMAINS IN STORE FOR FRIDAY WITH POSSIBLY SOME
LOWER TEMPS AND DEW POINTS ON THE WEEKEND.
THERE HAS BEEN NO CHANGE IN THE MODELING FOR THURSDAY NIGHT AND
FRIDAY WHICH BRINGS THE CORE OF THE MIDWEST HEAT MASS THROUGH OUR
CWA. THE ECMWF REMAINS THE TORRIDEST MODEL SUGGESTING MAX TEMPS
RIVALING JULY 2010, WHILE THE GFS IS MORE CONSERVATIVE, HINTING AT
MAX TEMPS JUST BELOW 100F. WHAT WILL MAKE THIS FRIDAY DIFFERENT
THAN LAST JULY ARE DEW POINTS THAT ARE FORECAST TO BE IN THE LOWER
TO MID 70S. THIS WOULD PRODUCE HEAT INDEX VALUES OF 105F TO AROUND
110F FOR MOST OF OUR CWA. THIS WILL BE A SERIOUS SITUATION FOR
EVERYBODY, NOT JUST THE ELDERLY OR VERY YOUNG.
A LEE SIDE THERMAL TROF IS FORECAST TO FORM ON FRIDAY AND MIGHT
ACT AS A FOCUS FOR SOME CONVECTION, BUT PROXIMITY TO THE HEAT
RIDGE WILL LIKELY CAP ANY WIDESPREAD CONVECTION, MAYBE ALL OF IT.
THE 00Z AND 12Z GFS (AND NOW THE 12Z ECMWF AND UKMET JOINING) ARE
SHOWING SIGNS OF LOWER TEMPS AND POSSIBLY LOWER DEW POINTS ON THE
WEEKEND. A WEAK BACKDOOR COLD FRONT IS FORECAST TO MOVE INTO OUR
CWA ON SATURDAY AND STALL. THIS MIGHT HELP BE THE FOCUS FOR MORE
ISOLATED DIURNALLY DRIVEN THUNDERSTORMS. IT ALSO SHOULD BRING
SLIGHT RELIEF AS PER THE ECMWF AND GREATER RELIEF PER THE GFS.
GIVEN THE STRENGTH OF THE 500MB RIDGE, WE ARE GOING TO SIDE TOWARD
THE ECMWF ON THIS. SO WHILE SATURDAY SHOULD BE IN QUOTES COOLER,
ITS BECAUSE THE BAR WILL BE SET VERY HIGH ON FRIDAY. THE FRONT
SHOULD START BACKING TOWARD THE NORTHEAST ON SUNDAY AND ANY
RELATIVE RELIEF WITH RESPECT TO TEMPERATURES AND DEW POINTS SHOULD
EB CONFINED TO NORTHERN AND EASTERN PARTS OF OUR CWA. ONCE AGAIN
BECAUSE OF THE FRONT'S PROXIMITY WE KEPT IN SOME DIURNALLY DRIVEN
CONVECTION.
ANOTHER COLD FRONT IS FORECAST TO BE APPROACHING OUR CWA ON
MONDAY. IT WILL ARRIVE TOO LATE TO HELP US THAT DAY, BUT IF THE
MODELS HOLD, COULD BREAK THE HEAT WAVE BEYOND THE END OF OUR
DETERMINISTIC FORECASTS. THERE ARE HINTS OF A LEE SIDE TROF
PRECEDING IT AND WE CARRIED CHANCE POPS. BLAME IT ON CLIMO
CREEPING INTO THE GUIDANCE, UNLESS THE FRONT IS FASTER WHICH IS
RARE IN SUMMER, WE WENT ABOVE STAT GUIDANCE FOR MAX TEMPS MONDAY.
PLEASE KEEP ON PREPARING FOR A SIGNIFICANT HEAT EVENT.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
A WEAK COLD FRONT WILL APPROACH OUR REGION SLOWLY FROM THE NORTH
LATE THIS AFTERNOON AND MOVE SOUTHWARD INTO OUR AREA TONIGHT.
CONVECTION IN UPSTATE NEW YORK WEAKENED AS IT MOVED SOUTHEASTWARD
EARLIER THIS MORNING...AND REMNANT ACTIVITY WAS OBSERVED AT EARLY
AFTERNOON MOVING INTO NORTHERN PENNSYLVANIA. HOWEVER...NEW CELLS
THAT WERE INITIATING WERE BECOMING STRONG OVER WESTERN
PENNSYLVANIA...AND THIS FORCING WILL BE MOVING INTO A MODERATELY
UNSTABLE AIRMASS OVER OUR AREA.
SCATTERED CUMULUS WILL EXIST UNDER INCREASING HIGH CLOUDS DURING
MOST OF THIS AFTERNOON...WITH A GENERAL WEST-SOUTHWEST TO
SOUTHWEST FLOW AROUND 10 KNOTS. THERE COULD BE SOME GUSTINESS WITH
DECENT MIXING DURING THIS AFTERNOON...BUT THESE SHOULD BE LIMITED
TO 16 OR 18 KNOTS. THE FLOW MAY TEND TO SHIFT LOCALLY TO A MORE
SOUTHERLY COMPONENT ESPECIALLY AT KILG AND KACY DUE TO SOME BAY
AND COASTAL INFLUENCES LATE THIS AFTERNOON.
DEVELOPING CONVECTION MAY NOT GET INTO NORTHERN PARTS OF OUR AREA
UNTIL CLOSE TO 22Z...AND MORE LIKELY BEYOND FURTHER SOUTH...SO
THE CB MENTIONS WILL BE USED CLOSER TO THE ARRIVAL OF THE COLD
FRONT. A TEMPO GROUP FOR THUNDER OR CB CONVECTION WAS USED
STARTING AT 22Z. JUST WEAKER SHOWERS FCST FOR KMIV AND KACY FROM
03Z TO 08Z AS THE FRONT DEPRESSES TO THE SOUTH. THE PRESENCE OF
ADDITIONAL CLOUDS TONIGHT SHOULD PREVENT MUCH IN THE WAY OF FOG
FROM FORMING, BUT MARGINAL VFR FOG WAS INTRODUCED FOR THE
OVERNIGHT PERIOD, IN LINE WITH MOS GUIDANCE. WINDS WILL TEND TO
SHIFT TO NORTHWEST OR EVEN NORTH BEHIND THE FRONT LATE
TONIGHT...LIKELY LESS THAN 10 KNOTS.
DEBRIS CLOUDS EARLY TUESDAY MORNING ARE FORECAST TO YIELD TO
SCATTERED CUMULUS AND PERHAPS SOME SCATTERED TO BROKEN MID AND
HIGH CLOUDINESS BY MID TUESDAY MORNING.
OUTLOOK...
GENERAL VFR WEATHER IS EXPECTED TUESDAY AFTERNOON THROUGH FRIDAY,
BUT VISIBILITIES MAY LOWER IN LATE NIGHT AND EARLY MORNING FOG AND
HAZE. AS THE FRONT MAY STILL BE IN OUR AREA TUESDAY...ISOLATED TO
SCATTERED CONVECTION IS POSSIBLE TUESDAY AFTERNOON...ESPECIALLY
FOR THE SOUTHERN TAF SITES. AS THE FRONT DISSIPATES, WEAK HIGH
PRESSURE SHOULD RESUME BY WEDNESDAY. HIGH PRESSURE BUILDING AT
UPPER LEVELS OF THE ATMOSPHERE WILL LEAD TO A HOTTER AIRMASS
THROUGH THE END OF THE WEEK...WITH RESULTANT DENSITY ALTITUDE
IMPLICATIONS. REDUCED VISIBILITIES...ESPECIALLY SLANT
VISIBILITIES...MAY OCCUR WITH AN INCREASE IN HAZE.
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE NOT GENERALLY EXPECTED
TONIGHT THROUGH SATURDAY...BUT MAY BE APPROACHED LATE THIS
AFTERNOON AND TONIGHT IN THE PRE-COLD FRONTAL ENVIRONMENT.
ALSO...SCATTERED THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE
TONIGHT.
A WEAK COLD FRONT WILL APPROACH OUR AREA SLOWLY FROM THE NORTH
LATE THIS AFTERNOON AND THIS EVENING AND SETTLE INTO OUR AREA
TONIGHT. THE FRONT WILL LIKELY DISSIPATE OVER SOUTHERN PORTIONS OF
OUR AREA TUESDAY INTO TUESDAY NIGHT.
A SOUTHWEST FLOW OF AROUND 15 KNOTS WILL BE MAINTAINED AHEAD OF
THIS BOUNDARY OVER OUR WATERS THIS EVENING...AND WITH WINDS JUST
ABOVE THE SURFACE UP TO ABOUT 25 KNOTS...THERE COULD BE GENERAL-
SCALE WIND GUSTS BETWEEN 20 AND 25 KNOTS AT TIMES THIS EVENING
INTO TONIGHT.
SCATTERED TO POSSIBLY BROKEN COVERAGE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED TO INITIATE AHEAD OF AND ALONG THIS COLD
FRONT...AND THIS ACTIVITY IS FORECAST TO SETTLE SOUTHEASTWARD THIS
EVENING AND AFFECT THE NORTHERN COASTAL WATERS EARLY TONIGHT.
THERE MAY BE SOME TENDENCY FOR ORGANIZATION INTO CLUSTERS OR
LINES...AND SOME STORMS MAY PRODUCE LOCALLY STRONG WIND GUSTS AND
COPIOUS LIGHTNING. THE CONVECTION MAY TEND TO WEAKEN INTO THE
OVERNIGHT PERIOD AS IT MIGRATES INTO OUR SOUTHERN COASTAL WATERS.
THE COLD FRONT LOOKS LIKE IT STALL NEAR OUR AREA OR DISSIPATE
DURING TUESDAY. IT MAY STILL HAVE ENOUGH PRESENCE TO HELP INITIATE
A FEW THUNDERSTORMS TUESDAY...ESPECIALLY OVER OUR SOUTHERN WATERS.
WEAK HIGH PRESSURE IS FORECAST TO SETTLE IN LATER TUESDAY AND
WEDNESDAY, BUT SHIFT TO THE EAST AS STRONGER RIDGING ARRIVES FROM
THE WEST. THE NORTH OR NORTHEAST FLOW BEHIND THE WEAK FRONT
TONIGHT AND TUESDAY SHOULD GIVE WAY TO A SOUTHEAST THEN SOUTHWEST
FLOW LATER THIS WEEK. WIND SPEEDS AND WAVE HEIGHTS ARE EXPECTED TO
BE UNDER ADVISORY CRITERIA.
A SURFACE TROUGH MAY DEVELOP ALONG THE COAST...OR JUST INLAND
FROM THE COAST...AS HIGH PRESSURE IN THE UPPER ATMOSPHERE RULES
LATE THIS WEEK AND INTO OR THROUGH THE WEEKEND.
&&
.CLIMATE...
BELOW ARE RECORD HIGH MAXIMUM AND (WHERE AVAILABLE) MINIMUM
TEMPERATURES FOR JULY 21ST, 22ND, AND 23RD.
PHL...103(1930) / 78(1930,1934,1977,1991,1994)
100(1926,1955,1957) / 79(1926)
99(1978,1991) / 80(1978)
ABE...101(1930,1980) / 75(1980)
101(1926) / 76(1994)
99(1955) / 77(1978)
ILG...102(1930,1957) / 78(1896)
101(1957) / 78(1972)
99(1991) / 78(1972)
ACY...102(1930) / 77(1991)
98(1998) / 78(1952)
100(1991) / 80(1952)
MPO...92(1980,1991) / 70(1949)
93(1955) / 68(1949)
91(1955) / 70(1978,2003)
RDG...102(1926) / 77(1940)
101(1926) / 75(1940,1949)
99(1955) / 75(1972,1991)
TTN...101(1930) / NA
101(1926) / NA
99(1987,1991) / NA
GED...101(1957) / NA
101(1977) / NA
101(1952) / NA
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...IOVINO
NEAR TERM...GIGI/IOVINO
SHORT TERM...IOVINO
LONG TERM...MCELHINNEY/ROBERTSON/GIGI
AVIATION.../
MARINE.../
CLIMATE...DELISIHazardous weather outlook, Jul 18, 2:55 PM EST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT MON JUL 18 2011
DEZ001-MDZ008-012-NJZ001-007>010-012>020-022-025>027-PAZ054-055-
060>062-067>071-192100-
NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
355 PM EDT MON JUL 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS THIS EVENING MAY BE ACCOMPANIED BY STRONG WIND
GUSTS, HAIL, HEAVY RAIN AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A PERIOD OF EXCESSIVE HEAT AND HUMIDITY IS EXPECTED FOR THURSDAY
AND FRIDAY, AND PERHAPS INTO THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE FOR THIS EVENING.
DEZ002>004-MDZ015-019-020-NJZ021-023-024-192100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
CUMBERLAND-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
355 PM EDT MON JUL 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A PERIOD OF EXCESSIVE HEAT AND HUMIDITY IS EXPECTED FOR THURSDAY
AND FRIDAY, AND PERHAPS INTO THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>452-192100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
355 PM EDT MON JUL 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS THIS EVENING MAY BE ACCOMPANIED BY STRONG WIND
GUSTS, HAIL, HEAVY RAIN AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE FOR THIS EVENING.
ANZ430-431-453>455-192100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
355 PM EDT MON JUL 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.